I think dex has produced a new side effect for me. I’ll see my local oncologist today, so I can ask him about this. Because I get some nasty indigestion from dex (even though I take a prescription drug to try to help this), I am careful about what I eat on dex days. This morning I got painful indigestion from drinking a cup of tea! I then had some fruit to take with my morning pills, and the acid from the fruit burned my tongue and throat, making me cough and generally want to stop eating. I checked in the mirror with my flashlight and can see that my tongue and throat are red. I’ll see what the doctor has to say about this. Others have told me they get sore throats on dex and it goes away after a day or so. I’m hoping this is the case.
Dex has changed the way my brain works too. I suppose thalidomide could contribute to this as well. My attention span is non-existant. I used to read a lot. I mean a book every week or 2. I liked having conversations with people. I rarely talk on the phone anymore and find it difficult to answer email with anything more than a sentence or two. So if you’re getting long email messages from me, you’re lucky! People tell me this affliction is called chemo brain.
I’m easily annoyed now, too. Maybe I was before. Was I? If you think so, feel free to speak up.